One of our forum members started a conversation about diuretics and I thought I would add to what was said. Diuretics are often prescribed to those that have extra fluid retention. It helps get rid of the extra congestion throughout the body. When the fluid is less, it is easier to breathe and it reduces the workload of the heart. Although it is a medication that helps with the discomfort from swelling and bloating, it’s not without side effects of its own.
In the conversation, there was talk about the urgency to use the bathroom after taking the pills. My body gets rid of the water by making me have to run to the bathroom after drinking any fluid. This can get in the way of plans, make me late for an event, and disrupt my daily schedule. Another uncomfortable side effect from this that I have noticed is feeling light headed. As much as fluid makes me go to the bathroom more, it helps with this side effect from dehydration. Diuretics may also cause muscle cramping. Sometimes potassium can help with this!
Do you take a diuretic during the day? What uncomfortable side effects have you experienced? How do you manage the effects from this medication?
Pulmonary Hypertension News is strictly a news and information website about the disease. It does not provide medical advice, diagnosis or treatment. This content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.